Alert archive / Florida / Small Craft Advisory for Windses in 2015

Small Craft Advisory for Winds 8, NWS Melbourne, FL

February 27, 2015

NWS Melbourne, FL issued this small craft advisory for winds at Feb 27, 2015, 4:15 AM EST. It took effect at Feb 27, 2015, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2015, 4:15 AM EST (09:15 UTC)
In effect from
Feb 27, 2015, 1:00 PM EST
Expired
Feb 28, 2015, 4:00 AM EST
In force
15 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 27, 3:55 AM EST, 20 minutes earlier.

Area forecast discussion, Feb 27, 3:55 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EST FRI FEB 27 2015

.DISCUSSION...

CURRENTLY...A RATHER DIFFUSE COOL FRONT LIES OVER SOUTH
FLORIDA EARLY THIS MORNING. KMLB RADAR VAD WIND PROFILER AND KSC
PROFILERS INDICATE LOW LEVEL NORTHERLY FLOW IS QUITE
SHALLOW...ONLY 2000 - 2500 FEET...WITH STOUT SOUTH TO SOUTHWEST
WINDS CONTINUING ABOVE THE LAYER. CLOUDY SKIES REMAIN WITH SOME
SHOWERS ACROSS OUR FAR SOUTHERN SECTIONS NEAR MARTIN AND SAINT
LUCIE COUNTY.

TODAY/TONIGHT...EXPECT THE COOL FRONT TO WASH OUT ACROSS SOUTH
FLORIDA AS HIGH PRESSURE TO OUR NORTH BEGINS TO DOMINATE THE LOW
LEVEL WIND FLOW ACROSS THE REGION. WINDS WILL GRADUALLY INCREASE
AND VEER TO THE NORTH-NORTHEAST AS THE DAY CONTINUES...BECOMING
BREEZY ALONG THE COASTLINE FROM THE CAPE NORTHWARD. EXPECT SEVERAL
LAYERS OF CLOUD COVER TODAY AS OVERRUNNING CONTINUES OVERHEAD.
LIGHT RAIN SHOWERS ARE ANTICIPATED...INITIALLY ACROSS THE TREASURE
COAST AND OKEECHOBEE COUNTY...THEN SPREADING FURTHER NORTH AS
OVERRUNNING STRENGHTENS A BIT DUE TO INCREASING N/NE WINDS AT THE
SURFACE. REGARDLESS...RAINFALL AMOUNTS WILL REMAIN
LIGHT...GENERALLY UNDER A TENTH OF AN INCH.

SATURDAY...STRONG HIGH PRESSURE NEAR THE MID ATLC COAST AND A TIGHT
PRESSURE GRADIENT WILL LEAD TO WINDY CONDITIONS DEVELOPING ALONG THE
IMMEDIATE COAST AND BREEZY CONDITIONS AT TIMES ACROSS THE INTERIOR.
H9 WINDS PROGD WILL BE A SOLID 25 KNOTS ONSHORE WITH WITH MID LVL
WSW FLOW PRODUCING MID LVL CLOUDINESS OVER THE EXPANSIVE LOW LVL
STRATOCU DECK THAT WILL MOVE ONSHORE ACROSS E CENTRAL FL. MOSTLY
CLOUDY SKIES ARE EXPECTED WITH ATLANTIC SHOWERS MOVING ONSHORE
THROUGH THE DAY. WILL INDICATE HIGHEST SHOWER CHANCES ACROSS THE
SOUTH CLOSER TO THE OLD FRONTAL BOUNDARY WHICH MAY PROVIDE
ADDITIONAL LOW LVL CONVERGENCE. SHORT RANGE MODELS ALSO INDICATE A
SECONDARY BAND OF HEAVIER SHOWERS MAY SKIRT NRN SECTIONS WITH SOME
MID LVL LIFT. WILL HAVE 40-50 POPS NORTH AND 60 PCT SOUTH. ROUGH AND
POUNDING SURF IS EXPECTED AT THE BEACHES WITH THE STRONG ONSHORE
FLOW. HIGHS IN THE LOWER 70S NORTH TO MID-UPPER 70S SOUTH.

SAT NIGHT...PRESSURE GRADIENT REMAINS TIGHT SAT NIGHT WITH MOSTLY
CLOUDY SKIES AND SCATTERED ATLANTIC SHOWERS MOVING ONSHORE. THE
BEACHES WILL REMAIN WINDY WITH BREEZY CONDITIONS NEAR THE COAST.
LOWS IN THE LOWER 60S LAKE COUNTY TO LOWER 70S FOR THE TREASURE
COAST.

SUNDAY...SFC HIGH PRESSURE WILL PUSH OFF THE MID ATLC COAST ON
SUNDAY WITH EASTERLY FLOW. THE PRESSURE GRADIENT SHOULD STILL
SUPPORT BREEZY TO WINDY CONDITIONS ALONG THE COAST WITH MOSTLY
CLOUDY SKIES. RAIN CHANCES WILL LOWER ABOUT 10% BUT STILL BE IN THE
SCATTERED RANGE FROM 30-50 PERCENT WITH ONSHORE MOVING SHOWERS.
HIGHS ARE FORECAST IN THE MID 70S ACROSS VOLUSIA COUNTY TO NEAR 80
ACROSS THE FAR SRN COUNTIES. SEAS WILL PEAK AROUND 10 FT AT BUOY
41009 ON SUNDAY WITH ROUGH SURF CONTINUING. STRONG ONSHORE FLOW FOR
A SECOND DAY WILL LIKELY PRODUCE SOME BEACH EROSION AT THE BEACHES.
THE RIP CURRENT RISK WILL ALSO BE A HAZARD FOR ANYONE ENTERING THE
POUNDING SURF.

MONDAY...MODELS SHOW LOW LVL FLOW BEGINNING TO VEER AS MID LVL RIDGE
BUILDS ACROSS THE GULF OF MEXICO TO THE FL KEYS. RESIDUAL MOISTURE
AND DAYTIME HEATING MAY GENERATE SOME SHOWERS OVER THE INTERIOR IN
THE AFTERNOON. HIGHS WILL BE WARMER IN THE MID-UPPER 70S ACROSS THE
COASTAL COUNTIES AND AROUND 80/LOWER 80S FOR THE INTERIOR.

TUE-WED...THE MID WEEK PERIOD WILL BE WARM WITH LITTLE CHANCE FOR
ANY RAIN AS A MID LVL RIDGE TRANSITIONS FROM THE ERN GULF ACROSS FL
TO THE BAHAMAS. SE FLOW TUE AND SOUTHERLY FLOW WED WILL ALLOW HIGHS
TO WARM INTO THE UPPER 70S TO LOWER 80S. LOWS WILL BE IN THE 60S.

THU-FRI...00Z GFS INDICATES A MORE PROGRESSIVE S/W SLIDING THROUGH
THE OHIO VALLEY ON THU WHICH WOULD ALLOW A FRONTAL PASSAGE BY THU
NIGHT. 12Z/00Z ECM GUIDANCE CONTINUES A STRONGER RIDGE OVER THE AREA
FOR MID WEEK WHICH IS SLOWER TO BREAK DOWN LATE NEXT WEEK. THE ECM
ALSO SHOWS A LESS AMPLIFIED S/W SLIDING TWD THE MID ATLC RESULTING
IN FRONTAL MOISTURE JUST REACHING OUR NRN AREAS FRIDAY AS A TRAILING
FRONT IS BRIDGED BY HIGH PRESSURE TO THE NORTH. WILL LEAN TWD THE
ECMWF SOLUTION FOR NOW WHICH WILL KEEP ONLY SLIGHT SHOWER CHCS NORTH
THU AND WILL KEEP FRIDAY DRY FOR NOW UNTIL THE MODELS COME INTO
BETTER AGREEMENT.

&&

.AVIATION...NORTH WINDS EXPECTED TODAY ACROSS ALL EAST CENTRAL
FLORIDA TERMINALS...INCREASING SLIGHTLY AS THE DAY GOES
ON...ESPECIALLY CLOSE TO THE ATLANTIC COAST. OVERRUNNING WILL
CONTINUE TO KEEP SEVERAL CLOUDS LAYERS OVER EAST CENTRAL FLORIDA.
CURRENTLY ADVERTISING A PROLONGED PERIOD OF MVFR CIGS THROUGH THE
DAY TODAY. GUIDANCE SHOWS LOWERING CIGS TO IFR TONIGHT. HAVE OPTED
NOT TO INCLUDE IN THE TAFS AT THIS TIME AS UNCERTAINTY REMAINS.

&&

.MARINE...

TODAY/TONIGHT...HIGH PRESSURE BUILDING TO OUR NORTH
WILL INCREASE LOCAL PRESSURE GRADIENT AND WINDS LATE THIS MORNING
AND EARLY THIS AFTERNOON. NORTH WINDS 10 - 15 KNOTS EXPECTED TO
BUILD TO 15 - 20 KNOTS EARLY THIS AFTERNOON. WINDS AND SEAS WILL
CONTINUE TO BUILD FURTHER TONIGHT. HAVE HOISTED A SMALL CRAFT
ADVISORY FOR WINDS INITIALLY FOR COASTAL WATERS NORTH OF SEBASTIAN
INLET BEGINNING AT 1800Z (100 PM LOCAL)...FURTHER SOUTH THE
ADVISORY BEGINS AT 2300Z (600 PM LOCAL). SEAS WILL BUILD TO SCA
LEVELS LATE TONIGHT.

SAT-SUN...EAST WINDS TO 20-25 KNOTS ACROSS THE ATLANTIC THIS WEEKEND
WILL BUILD SEAS TO 7-9 FT NEAR SHORE AND UP TO 10-11 FT OFFSHORE.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGHOUT
THE UPCOMING WEEKEND. ONSHORE FLOW WILL DECREASE MONDAY BUT HIGHER
SEAS WILL STILL LINGER OFFSHORE. WINDS WILL VEER TO SE/S INTO MID
WEEK AND SLACKEN SOME WITH SUBSIDING TO 3-5 FT.

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  57  70  65 /  20  30  50  40
MCO  65  57  77  65 /  20  20  40  40
MLB  67  64  75  71 /  30  30  50  40
VRB  69  67  77  71 /  30  30  60  50
LEE  64  54  75  60 /  10  20  50  40
SFB  64  56  73  62 /  20  20  50  40
ORL  64  57  75  64 /  20  20  40  40
FPR  70  67  77  71 /  30  30  60  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 11 PM
     EST THIS EVENING FOR FLAGLER BEACH TO VOLUSIA-BREVARD
     COUNTY LINE 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY
     LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN
     INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN
     INLET 20-60 NM.

     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM EST SUNDAY
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
     FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     SEBASTIAN INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO
     JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO
     SEBASTIAN INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20-60 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM TO 11 PM EST THIS
     EVENING FOR SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
     SEBASTIAN INLET TO JUPITER INLET 20-60 NM.

&&

AVIATION/SHORT TERM...ULRICH
RADAR/IMPACT WEATHER UPDATE/LONG TERM....VOLKMER
Hazardous weather outlook, Feb 26, 8:56 PM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
856 PM EST THU FEB 26 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-271000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
856 PM EST THU FEB 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS WILL CONTINUE TO MOVE RAPIDLY TOWARD THE
NORTHEAST AROUND 40 MPH SOUTH OF A LINE FROM PALM BAY TO LAKE
MARIAN...INCLUDING MARTIN...SAINT LUCIE...INDIAN RIVER AND
OKEECHOBEE COUNTIES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
INCREASING ONSHORE WINDS WILL PRODUCE HAZARDOUS BOATING
CONDITIONS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:15 AM ESTSmall Craft AdvisoryMLB63 hr

Nearby

Small Craft Advisory for Windses in Florida, 2015Every small craft advisory for winds in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.